Hi I have been taking Gabapentin 300mg 3 times a day for about 3 weeks until I had an epidural injection on Monday for slipped disc and sciatic pain. Yes, Gabapentin was prescribed for the nerve pain.
Unfortunately without knowing of possible withdraw effect (doctor did not bother tell me) I have felt a bit lost and spaced out for the past few days with some anxiety also. I have also felt much stressed after the epidural injection procedure although not painful but all together I felt I had a bit of mental breakdown as I have been in pain since early august. Went to GP on Wednesday and I explained him everything and Doctor prescribed me with Duloxetine 60mg (1 at night)+ and a 14 days course of Diazepam (5mg 1 at night) which I took only once before going to bed for the first night where I woke up at 4am with almost an anxiety attack and light vision symptoms feeling almost drugged by hallucinogens. I called the doctor yesterday and with a very typical brief discussion he said stop taking Duloxetine and I asked if I could have taken Diazepam as I know it makes me feel calm and he approved but he cut the call very brief without answering me whether I should have taken any action for the Gabapentin withdraw effect and whether I should be careful when stopping taking Diazepam. I still feel a bit shaken, unfocused and like been in a drug abuse aftermath. After doing a bit of research on these drugs I know that my symptoms are expected but I still have been left with unanswered question as: 1. Should I still do something about the Gabapentin withdraw effect? 2. Am I still feeling like this because of the withdraw effect or was that single 60mg of Duloxetine that has screwed with my brain? (I have to say that up until I took the Duloxetine it wasn’t that bad) 3. Shell I continue to take this Diazepam or shell I think about stopping this early? And when I stop how do I do this?
knewt; The duloxetine can really play games with you,If you only toke it the one day just skip it and even the short time on the Gabapentin you did not take that much to worry about the withdrawal effect.As for the Valium use that to help settle you down and one at bedtime you really should not have to worry about withdrawal from that if your only taking it for 14 days one a day.But if you would feel better mentally it would be okay when you get to the last 2 pills or so just take 1/2 at bedtime to taper off. THE real bad side effects of coming off of the other 2 are people that have been on it at least a month or more most take it endless or until they have to taper off of it very slowly.I think a good part is you are feeling much worse because of all you read.But again that is long term use a few days you can just stop with minor effects.so were it me i would just take the Valium and even 14 days you should not have any problems just stoping it but i would do it the way I said above you could be just a bit more sensitive hope that helps if you want go ahead and post again and be glad to try and help you Have a good evening.
knewt; Yes on your new question bad choice on the dr. account,That medication can really put you in a tailspin to start but it is great for what it is used for panic anxiety nerve pain etc.But even a dose or two can really throw you for a loop Glad you only took the one. It on a lot of people can make you and your symptoms get very intense for just the start of it. 5 to 14 days then things begin to get better a good drug if you have chronic problems but not something you take just as needed you need to get a blood level and then it works wonders for those of us that need it.On a on going basis IM sorry you had to go through all of this but glad you are coming around.I would even think of another doctor if in a crisis you can't count on a doctor to spend the time with you on the phone or in the office is terrible they are no better than you or I and when they have time to prescribe something and your having very bad side effects he or she needs to be there for us if we run into a crisis like what some of these very potent medications. In my mind you did all the right things and it can be very scary when a drug like that can alter your mental state without a dought it was the duloxitine that caused you most of the problems.Feel free to repost any questions you might have.I hope I answerd the question that you were worried about
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.